MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383511
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva single port iv broke from above the hub.The following information was provided by the initial reporter: patient was receiving iv steroid and was playing with iv.Iv broke from above the hub on the line.The yellow connector as well as the blue hub was attached to the line.Line was open in patient's arm.Line given to educator.Impact of incident: delay to treatment/therapy.
 
Additional Manufacturer Narrative
Delay in treatment is stated.Restarting an iv typically poses a nominal delay and does not indicate that a serious injury has occurred.Follow up questions to customer in progress to clarify patient outcome.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Additional information related to patient outcome.See: describe event or problem.Annex f codes updated.
 
Event or Problem Description
1.Yes, the treatment was completed with a delay.2.No harm to the patient was detected.3.New piv initiated and new dose of the medication acquired from pharmacy, which was then completed.
 
Additional Manufacturer Narrative
Investigation results: the complaint of a break in the tubing was confirmed.However, the root cause could not be determined.The yellow luer adapter from a 24g nexiva device was received with an extension set.The remainder of the nexiva device was not provided for investigation.The extension tubing of the nexiva device completely broke at the distal end of the luer adapter.A piece of tubing remained adhered within the luer adapter.It appeared that the tubing was properly bonded to the luer adapter.Due to the evidence of use, the break likely occurred after insertion.However, the root cause could not be determined.No damage associated with the manufacturing process was identified on the returned sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21855900
Report Number1710034-2025-00606
Device Sequence Number7916744
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)250103(17)271231(10)5003775
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number5003775
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by ManufacturerNot provided
05/09/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date04/28/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown